Opuscula Math. 40, no. 3 (2020), 323-339
https://doi.org/10.7494/OpMath.2020.40.3.323

 
Opuscula Mathematica

Stochastic Wiener filter in the white noise space

Daniel Alpay
Ariel Pinhas

Abstract. In this paper we introduce a new approach to the study of filtering theory by allowing the system's parameters to have a random character. We use Hida's white noise space theory to give an alternative characterization and a proper generalization to the Wiener filter over a suitable space of stochastic distributions introduced by Kondratiev. The main idea throughout this paper is to use the nuclearity of this space in order to view the random variables as bounded multiplication operators (with respect to the Wick product) between Hilbert spaces of stochastic distributions. This allows us to use operator theory tools and properties of Wiener algebras over Banach spaces to proceed and characterize the Wiener filter equations under the underlying randomness assumptions.

Keywords: Wiener filter, white noise space, Wick product, stochastic distribution.

Mathematics Subject Classification: 93E11, 60H40, 46F25, 13J99.

Full text (pdf)

  1. D. Alpay, D. Levanony, Linear stochastic systems: a white noise approach, Acta Appl. Math. 110 (2010) 2, 545-572.
  2. D. Alpay, D. Levanony, A. Pinhas, Linear stochastic state space theory in the white noise space setting, SIAM Journal of Control and Optimization 48 (2010), 5009-5027.
  3. D. Alpay, O. Timoshenko, D. Volok, Carathéodory functions in the Banach space setting, Linear Algebra Appl. 425 (2007), 700-713.
  4. D. Alpay, H. Attia, S. Ben-Porat, D. Volok, Spectral factorization in the non-stationary Wiener algebra, arXiv:math/0312193 (2003).
  5. P. Gaşpar, L. Popa, Stochastic mappings and random distribution fields III. Module propagators and uniformly bounded linear stationarity, J. Math. Anal. Appl. 435 (2016) 2, 1229-1240.
  6. I. Gohberg, Ju. Leiterer, General theorems on the factorization of operator-valued functions with respect to a contour. I. Holomorphic functions, Acta Sci. Math. (Szeged) 34 (1973), 103-120.
  7. I. Gohberg, Ju. Leiterer, General theorems on the factorization of operator-valued functions with respect to a contour. II. Generalizations, Acta Sci. Math. (Szeged) 35 (1973), 39-59.
  8. I. Gohberg, M.A. Kaashoek, H.J. Woerdeman, The band method for positive and strictly contractive extension problems: an alternative version and new applications, Integral Equations Operator Theory 12 (1989) 3, 343-382.
  9. J. Górniak, A. Weron, Aronszajn-Kolmogorov type theorems for positive definite kernels in locally convex spaces, Studia Math. 69 (1980/81) 3, 235-246.
  10. I.M. Guelfand, G.E. Shilov, Les distributions. Tome 2. Collection Universitaire de Mathématiques, no. 15. Dunod, Paris, 1964.
  11. I.M. Guelfand, N.Y. Vilenkin, Les distributions. Tome 4: Applications de l'analyse harmonique, Collection Universitaire de Mathématiques, no. 23. Dunod, Paris, 1967.
  12. B. Hassibi, A.H. Sayed, T. Kailath, Linear estimation in Krein spaces - part I: Theory, IEEE Trans. Automat. Control 41 (1996) 1, 18-33.
  13. H. Holden, B. Øksendal, J. Ubøe, T. Zhang, Stochastic Partial Differential Equations, Probability and its Applications, Birkhäuser Boston Inc., Boston, MA, 1996.
  14. S.A. Kassam, T.L. Lim, Robust Wiener filters, Journal of the Franklin Institute 304 (1977) 4, 171-185.
  15. S.A. Kassam, H.V. Poor, Robust techniques for signal processing: A survey, Proceedings of the IEEE 73 (1985) 3, 433-481.
  16. Yu.G. Kondratiev, P. Leukert, L. Streit, Wick calculus in Gaussian analysis, Acta Appl. Math. 44 (1996) 3, 269-294.
  17. P. Masani, Dilations as propagators of Hilbertian varieties, SIAM J. Math. Anal. 9 (1978) 3, 414-456.
  18. F. Mertens, Ein beitrag zur analytischen Zahlentheorie, Journal für die reine und angewandte Mathematik 78 (1874), 46-62.
  19. A.G. Miamee, On \(B(X,K)\)-valued stationary stochastic processes, Indiana Univ. Math. J. 25 (1976) 10, 921-932.
  20. A.G. Miamee, H. Salehi, Factorization of positive operator valued functions on a Banach space, Indiana Univ. Math. J. 24 (1974/75), 103-113.
  21. R.A. Minlos, Generalized random processes and their extension to a measure, Selected Transl. Math. Statist. and Prob., vol. 3, Amer. Math. Soc., Providence, R.I., 1963, pp. 291-313.
  22. H. Poor, On robust Wiener filtering, IEEE Transactions on Automatic Control 25 (1980) 3, 531-536.
  23. R.M. Rosenberg, An organization of classical particle mechanics, J. Franklin Inst. 313 (1982) 3, 149-164.
  24. H.S. Vastola, H.V. Poor, Robust Wiener-Kolmogorov theory, IEEE Transactions on Information Theory 30 (1984) 2, 316-327.
  25. N. Wiener, Extrapolation, Interpolation, and Smoothing of Stationary Time Series, vol. 2, MIT Press Cambridge, MA, 1949.
  • Daniel Alpay (corresponding author)
  • ORCID iD https://orcid.org/0000-0002-7612-3598
  • Schmid College of Science and Technology, Chapman University, One University Drive Orange, California 92866, USA
  • Communicated by Palle E.T. Jorgensen.
  • Received: 2020-02-17.
  • Revised: 2020-03-10.
  • Accepted: 2020-03-11.
  • Published online: 2020-04-04.
Opuscula Mathematica - cover

Cite this article as:
Daniel Alpay, Ariel Pinhas, Stochastic Wiener filter in the white noise space, Opuscula Math. 40, no. 3 (2020), 323-339, https://doi.org/10.7494/OpMath.2020.40.3.323

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.